Posts by marinadelmar
|Weight Loss||Losing weight after steroids?||Aug 01 2010
These posts are very helpful. I also have to take prednisone for an asthma related rash. I usually need it only once every year or two, but the side effects of the prednisone do not seem to go away. If I exercise, I gain too much muscle, and nothing seems to get rid of the weight gain. The only success I have had was with a very minimal Atkins type high protein diet with salads and fruit. I lost thirty pounds in three months, and kept it off for five years, but the weight has crept back over the last two years.
I did not realize that prednisone can permanently alter metabolism, or that it destroys muscle. I do know that it weakens joints, and have been doing Aqua aerobics, which relieves the pressure on my joints. I will also use the tip about a lower salt diet, as I often crave salt for some non diagnosed reason.
I am very active already, and excercise does not seem to help, since the prednisone just makes me have more endurance!